MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LEFT SIZE G CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. LEFT SIZE G CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Catalog Number 00599401791
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the packaging of the implant was damaged with possible loosening of the paper/plastic seam.The last plastic package was punctured and the implant was deemed unusable.There was a 20-30 minute delay and a second implant was used to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: france.It is currently whether the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned.Visual evaluation of the provided photos found a puncture (crack) in the inner sterile blister as reported and damage to a corner of the outer paperboard carton.Scuff marks were found inside of the outer sterile blister.Photos were not provided to evaluate the allegation of loosening of tyvek; therefore, no statements can be made regarding the condition of the outer blister seal.Sterility is considered breached as the condition of the outer blister seal cannot be confirmed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.-for the damaged sterile packaging/outer carton damage: the condition of the device when it left zimmer biomet is considered conforming to specification.The root cause of the reported event can be attributed to transit damage.-for the seal issue: a definitive root cause cannot be determined.-for the damaged sterile packaging/outer carton damage: this complaint was confirmed by evaluation of the provided photos.-for the seal issue: this complaint cannot be confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LEFT SIZE G CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20400172
Report Number0001822565-2024-03208
Device Sequence Number3492598
Product Code JWH
UDI-Device Identifier00889024224841
UDI-Public(01)00889024224841(17)290430(10)64312302
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00599401791
Device Lot Number64312302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale